Ask an expert
Question

29 Nov 2012

Your Advise
Dear Doc

With reference to post 14, I spoke to the lady from the clinic who explained all the costs applicable. At this stage, it is just not possible seeing though my medical aid won''t pay for the procedure.

In the mean time, out of desperation I have tried topamax 25mg which did nothing except give me horrible side effects. I also had myself injected with botox (at a reputable doctor) and altough I can feel that me forehead and head is much " calmer" , I am still getting migraines and they are becoming more and more frequent. I use on average between 9 - 12x Maxalt wafers a month. I spoke to a pharmacist and he said that most of his migraine sufferers who are on Maxalt seem to use it more frequently, almost like they build up resistance.

I asked whether there isnt a medication (like Maxalt) that one can take daily and he said there is an old medication called Dixarit. I know you don''t advocate medication use but I need a solution until I can afford the operation. Do you have any experience with Dixarit?

Your advise is greatly appreciated.
Answer 215 views
Expert
Headache expert
Headache expert

01 Jan 0001

Dear Heidi,

Dixarit is one of the drugs used to prevent migraine. Like all the other migraine preventives, it may have unpleasant side-effects, but not always. You have nothing to lose by trying it - you can always stop if you have side effects that are worse than the migraine.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.